5 doctors weighed in:

8 yr old with ADHD on focalin (dexmethylphenidate) 20mg & intuniv & melatonin, gets out of control when given anything with sugar. What can I do to help when med wears off?

5 doctors weighed in
Dr. Luis Vinuela
Psychiatry
3 doctors agree

In brief: Medication time

Consult with your provider first.
May need to increase the dose of the medications and/or change the times for the medications to be given. I will suggest to keep the child away from sugars as much as possible.

In brief: Medication time

Consult with your provider first.
May need to increase the dose of the medications and/or change the times for the medications to be given. I will suggest to keep the child away from sugars as much as possible.
Thank
Dr. Travis Hansen
Pediatrics - Psychiatry

In brief: Avoid sugar...

Depending on when the medicine wears off, options include increased dose, additional dose or shorter acting dose in late afternoon.
Behavioral modifications can help as well. Talk to your health care provider about these and other possible solutions.

In brief: Avoid sugar...

Depending on when the medicine wears off, options include increased dose, additional dose or shorter acting dose in late afternoon.
Behavioral modifications can help as well. Talk to your health care provider about these and other possible solutions.
Thank
Get help from a real doctor now
Dr. Jonathan Jassey
Board Certified, Pediatrics
15 years in practice
1M people helped
Continue
111,000 doctors available